Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some remarks about symmetric functions

Authors: Edgar H. Brown and Franklin P. Peterson
Journal: Proc. Amer. Math. Soc. 60 (1976), 349-352
MSC: Primary 57D20; Secondary 55F45
MathSciNet review: 0433465
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A formula is proven which determines whether or not a symmetric function is decomposable. Some applications to topology are mentioned.

References [Enhancements On Off] (What's this?)

  • M. F. Atiyah and J. A. Todd, On complex Stiefel manifolds, Proc. Cambridge Philos. Soc. 56 (1960), 342–353. MR 132552, DOI
  • E. H. Brown, Jr., D. Davis and F. P. Peterson (to appear). E. H. Brown, Jr. and F. P. Peterson, ${H^\ast }(MO)$ as an algebra over the Steenrod algebra (Reunion Sobre Teoria de Homotopia, Univ. de Northwestern, 1974), Bol. Soc. Mat. Mexicana (to appear).
  • S. Mukohda and S. Sawaki, On the $b_p^{k,j}$ coefficient of a certain symmetric function, J. Fac. Sci. Niigata Univ. Ser. I 1 (1954), no. 2, 6. MR 91262

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D20, 55F45

Retrieve articles in all journals with MSC: 57D20, 55F45

Additional Information

Keywords: Symmetric function, determinants, chain rule
Article copyright: © Copyright 1976 American Mathematical Society